|On tratment and night sweats
Nov 28, 2012
I have been on Atripla for 3 years, my viral load have been undetectable ,and my CD4 about 800. However, for the past 2 weeks I have had night sweats, similar to the ones I used to have years ago, on the onset of the infection. My latest viral load was not undetectable, but was 38. Could this be an indication that I may be becoming resistant, and that the virus is multilplying again? My Dr said that instead of having a follow up in 6 months, I should return in 3 months. Is it advisable to wait that long to determine whether I have become resistent to the treatment?
| Response from Dr. Henry
A viral load of 38 copies is << 50 or 200 copies/ml that are the more clinically relevant thresholds for concern about possible viral rebound. 38 copies/ml I would consider to be fine---in our clinic we only read out < 50 copies/ml (ie below standard detection limit) even though the assay may give a read out such as in your case. It is highly unlikely that your night sweats represent virologic failure or a new side effect of Atripla after 3 years on treatment. Other possibilies (ie viral syndrome, hormone issues et cetera) would be more likely--recommmend discussing with your HIV provider. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.